Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 19, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 16, 2003, 1:00 PM CST for Leon County, Robertson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2003, 1:00 PM CST (19:00 UTC)
- Expired
- Nov 16, 2003, 4:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Leon County, TX, Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 161901 FFWFTW TXC289-395-162200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 100 PM CST SUN NOV 16 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... LEON COUNTY IN NORTHEAST TEXAS ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 400 PM CST * AT 1254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT WIDESPREAD 6 TO 8 INCH RAINFALL AMOUNTS HAVE OCCURRED SINCE LATE SATURDAY NIGHT IN THE SOUTHERN PORTIONS OF LEON AND ROBERTSON COUNTIES...ALONG WITH SOME ISOLATED 8 TO 10 INCH AMOUNTS. LAW ENFORCEMENT OFFICIALS ALSO RELAYED NUMEROUS REPORTS OF FLOODING OCCURRING IN NORMANGEE...MARQUEZ...AND BUFFALO. * OTHER LOCATIONS IN THE WARNING INCLUDE CALVERT...CENTERVILLE AND HEARNE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3109 9675 3079 9658 3117 9576 3160 9581 $$ 65/DD
1 follow-up statement
000 WGUS74 KFWD 162139 FFSFTW TXC289-395-162215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CST SUN NOV 16 2003 ...THE FLASH FLOOD WARNING FOR LEON AND ROBERTSON COUNTIES WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 400 PM CST... ALTHOUGH THE EFFECTS OF STORMWATER RUNOFF AND SLOW RESPONSE TIME WILL CREATE RESIDUAL FLOODING IN LOW-LYING AREAS...THE MAIN THREAT FOR FLASH FLOODING HAS DIMINISHED. HOWEVER...ADDITIONAL RAINFALL IS EXPECTED ON MONDAY...AND FLASH FLOOD WARNINGS MAY BE NEEDED ONCE AGAIN. LAT...LON 3160 9579 3116 9578 3080 9658 3110 9677 $$ 65/DD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 12:27 PM CST, 33 minutes earlier.
Area forecast discussion, Nov 16, 12:27 PM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1227 PM CST SUN NOV 16 2003 .AVIATION... FOG/NOW LOW CLOUDS ARE FINALLY MIXING OUT AS INSOLATION MAKES AN IMPACT. THE LOW CLOUDS ARE ADVECTING NW TO NEAR FTW AT THIS TIME...BUT SHOULD MIX OUT PER THE 12Z FWD SOUNDING AS TEMPERATURES WARM TO THE LOWER 70S. IN THE LARGER PICTURE...A WARM FRONT NORTH OF AUSTIN AND COLLEGE STATION IS DRIVING NORTHWARD TODAY...SPREADING AN AFTN MVFR DECK INTO ACT...AND AN EVENING VFR DECK INTO DFW/DAL/FTW. AFTER THE WARM FRONT MOVES THROUGH...I EXPECT LOW DECKS TO CLEAR OUT FOR A FEW HOURS WITH LOSS OF LIFT AND HEATING. THE LLJ KICKS IN LATER THIS EVENING...WHICH SHOULD REDEVELOP LOW CLOUDS LATE. PRECIPITATION WISE...THE UPPER RIDGE AXIS PASSES DURING THE EVENING...SO IT GETS RATHER NEBULOUS LATE TONIGHT AS FAR AS RA/TSRA. IT LOOKS LIKE THE HEART OF THE ACTION MAY HOLD OFF UNTIL MIDDAY OR LATER TOMORROW...BUT ADDED A TAF HEADS UP IF ACTION GETS IN EARLIER...ESPECIALLY SINCE MINOR UPPER LIFT MAY TRIGGER ACTIVITY AT ANY TIME WITH THE COPIOUS MOISTURE FLOW EXPECTED. 30/SS && .PUBLIC UPDATE... 1050 AM CST MOST OF THE DENSE FOG IS FINALLY LIFTING AS BOUNDARY LAYER MIXING INCREASES. WE HAVE ALLOWED THE DENSE FOG ADVISORY TO EXPIRE. WILL REMOVE FOG WORDING FROM THE PREVIOUS PACKAGE. WILL ALSO INCREASE THE POPS IN THE EXTREME SOUTHEAST WERE PERSISTENT RAIN AND THUNDERSTORMS HAVE CAUSED SOME FLOODING. ONLY OTHER CHANGES TO PREVIOUS PACKAGE WILL BE SOME MINOR TEMP/DEWPOINT/CLOUD COVER ADJUSTMENTS. &&
Hazardous weather outlook, Nov 16, 10:45 AM CST, 2 hours 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1045 AM CST SUN NOV 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS THE SOUTHEASTERN PORTION OF NORTH TEXAS. THE AREA OF CONCERN IS ALONG AND SOUTHEAST OF A LINE FROM KILLEEN...TO MEXIA AND ATHENS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THIS ACTIVITY. THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE REGION TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT...BUT ONE OR TWO SEVERE STORMS MAY DEVELOP BEFORE DAYBREAK WEST OF INTERSTATE 35 WITH LARGE AND DAMAGING WINDS AS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED MONDAY AND MONDAY NIGHT AS THE SYSTEM ORGANIZES INTO A SQUALL LINE BY MONDAY AFTERNOON AND MOVES EAST ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...BUT A FEW TORNADIC SUPERCELLS MAY EVOLVE MONDAY AFTERNOON OR EVENING. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING PROBLEMS DURING MONDAY AFTERNOON AND NIGHT. ANOTHER CHANCE OF THUNDERSTORMS WILL RETURN TO NORTH TEXAS FRIDAY AND SATURDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT THERE MAY BE LIMITED SPOTTER ACTIVATION WEST OF INTERSTATE 35 TONIGHT. 65/DD
In the hours before
Special weather statement, Nov 16, 9:22 AM CST, 3 hours 38 minutes before
TXZ147-148-162-174-175-161630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 922 AM CST SUN NOV 16 2003 ...SIGNIFICANT WEATHER UPDATE FOR HEAVY RAINS... STRONG THUNDERSTORMS ARE PRODUCING HEAVY RAIN OVER FAR SOUTHEAST SECTIONS OF NORTH TEXAS...GENERALLY ALONG A CAMERON...FRANKLIN... BUFFALO AND CENTERVILLE LINE. THE STRONGEST THUNDERSTORM IS NEAR CENTERVILLE AT 915 AM...AND WILL MOVE TO NEAR PALESTINE BY 1015 AM. THIS STRONG STORM HAS PRODUCED RAINFALL RATES OF UP TO THREE INCHES AN HOUR OVER PORTIONS OF LEON COUNTY ALREADY...WITH SMALL STREAM AND ROAD FLOODING BEING REPORTED IN NUMEROUS LOCATIONS. RAINFALL RATES OF ONE TO THREE INCHES ALONG THE PATH OF THIS STORM CAN BE EXPECTED THROUGH 1030 AM. 30/SS
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 9:53 AM CST | Flash Flood Warning | FWD | Leon, Robertson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.